MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48025
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k163468 (b)(4) the investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User pulled the trigger but the stent cannot be deployed.Device evaluated 20-apr-21: "flexor kinked/broken"."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." what is the reorder number of the wire guide used with this device? boston scientific wire guide if not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with patient) also ask: what was the diameter of the stricture at the time of stent placement (in mm)? 25 mm)¿ 25 what was the length of the stricture at the time of stent placement (in cm)? 4 (cm)¿ 4 please describe the location in the body where the stent was to be placed.Duodenal papilla was resistance encountered when advancing the wire guide through the stricture? no.Was resistance encountered when advancing the introducer and stent into position? no.Did any section of the device detach inside the patient? no.After placement, was stent position verified? if yes, please describe how.Yes.With x-ray.After placement, was the endoscope advanced through the stent? yes please estimate amount of time the stent was in place prior to this occurrence.None.Did the patient undergo chemotherapy or radiation treatments after stent placement? no.
 
Additional Manufacturer Narrative
510(k) number: k163468.Imdrf annex g code: g04122 - stent.Device evaluation: 1 unit of evo-22-27-6-d lot# c1779043 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 20 apr 2021.On evaluation of the device it was noted that the lockwire was not returned.Handle was actuating fine for deployment and recapture but unable to deploy the stent.Upon opening the handle the flexor was observed to be broken/separated from the shuttle cap.All other components were intact.Document review: prior to distribution evo-22-27-6-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for evo-22-27-6-d of lot number c1779043 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1779043.The instructions for use ifu0053-10 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is not sufficient evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the torturous patient anatomy.It is possible that during deployment a tortuous path may have caused a build-up of pressure resulting in the flexor break.Additionally, it is possible that excessive force was applied during procedure, as there were kinks evident in the flexor which could indicate that some force may have been applied at some stage.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11737552
Report Number3001845648-2021-00350
Device Sequence Number3527960
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)221119(10)C1779043
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Device Lot NumberC1779043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/31/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight78 KG